Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Can't get off steroids


08-21-2013, 01:26 AM   #1
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
Can't get off steroids

I'm starting to get a bit frustrated I thought I was doing really well on the cimzia so decided to start tapering my steroids. I can't go any lower than 20mg otherwise my knee swells and I struggle to walk and I start having stomach pain and struggle to eat. I really want to come off them but I can't see it happening anytime soon and I have already been on them for a couple of months. Can you become steroid dependant? This is not something I want and I hope the cimzia kicks in again the first two weeks were amazing.
__________________
Current meds
Cimzia
Methotrexate

Previous meds
Pentasa, Aza, 6mp, Remicade, Humira and Sulfasalazine
08-21-2013, 11:27 PM   #2
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
Hi. It's been awhile since I've been on steroids. You become dependent on steroids which is why you can't stop cold turkey. You need to tapper off them. I'm sorry I can't be of more help. Hope you're able to get off them soon
__________________
Crohn's Disease
DX 1978 (12 yrs old)
Ileostomy at 19

Visit Crohn's and Colitis Canada:
http://www.crohnsandcolitis.ca/site/...tis_Canada.htm

Living in Ontario with no drug benefits?

Trillium Drug Program:
http://www.health.gov.on.ca/en/publi..._trillium.aspx

Dave
08-21-2013, 11:32 PM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
"Long-term use could result in steroid dependency and bone density loss" http://ibdcrohns.about.com/cs/predni...nisonedrug.htm

You haven't been on it too long though right? I wouldn't worry about dependency, you will be able to taper but if Cimzia doesn't improve things further you may need an additional drug. I'm surprised the Cimzia and Methotrexate combo isn't doing the trick. You did just start Cimzia and it can take 3 months to see the full effect.
08-22-2013, 12:41 AM   #4
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
Thank you for replying. I have been on pred for a couple of months now I just want to be able to come off them, I have only been reducing by 5mg every couple of weeks so nothing to fast. I still need to give the cimzia a bit more time its just after the first loading dose I felt great but after the second I haven't been feeling so good. Just don't understand how they could both be so completely different.
I am thinking I could have an infection or some kind of bug at the moment as yesterday I was so hot I couldn't cool down and I just don't feel right but can't put my finger on it exactly. Maybe this is why I am getting other symptoms but its definatley something I am going to keep an eye on.
Hopefully this is just a small blip and It won't last long.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Can't get off steroids
Thread Tools


All times are GMT -5. The time now is 12:03 PM.
Copyright 2006-2017 Crohnsforum.com